Alert archive / Louisiana / Tornado Warnings in 2001
Tornado Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 22, 2001, 4:30 PM CST for Winn Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2001, 4:30 PM CST (22:30 UTC)
- Expired
- Dec 22, 2001, 5:00 PM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Winn Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 490 m²/s²
- 0-3 km storm-relative helicity
- 576 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
306 WFUS54 KSHV 222232 TORSHV LAC127-222300- /NEW.KSHV.TO.W.0030.222230-222300/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 430 PM CST SAT DEC 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 500 PM CST * AT 430 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 10 MILES SOUTH OF SIKES...OR ABOUT 7 MILES EAST OF WINNFIELD...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE OVER... RURAL EASTERN WINN PARISH THROUGH 5 PM CST THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN...AND DIFFICULT TO SEE. IF YOU ARE IN A MOBILE HOME...ABANDON IT FOR A STURDY BUILDING...OR GET IN A DITCH OR CULVERT. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA UNTIL 500 PM CST.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 22, 3:00 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 22, 3:00 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST SAT DEC 22 2001 FIRST OF A SERIES OF CANADIAN COLD AIR CHUNKS WILL BEGIN TO SPILL INTO THE AREA LATE TONIGHT IN THE WAKE OF A COLD FRONT CURRENTLY THROUGH THE DFW AREA. MERGING SHORT WAVES OVER THE CENTRAL AND NORTHERN PLAINS WILL CAUSE UPPER LOW TO STRENGTHEN AND ACCELERATE TOWARDS THE GREAT LAKES...THUS OPENING THE COLD AIR GATEWAY. SLOWER ETA MODEL SHOWING MORE RELIABILITY...SO EXPECT FRONT TO TAKE MOST OF THE NIGHT MAKING ITS WAY THROUGH NORTH LA. CONVECTION RATHER SPARSE ALONG LEADING TROF...ONLY SIGNIFICANT THUNDERSTORMS AND HEAVY RAIN IN EAST TX LAKES. UPPER DIVERGENT PATTERN AS LEFT FRONT QUADRANT OF JET STREAM DIGS INTO AREA...AND CYLCONIC CURVATURE...TRANSVERSES FROM SE TX EASTWARD THROUGH CENTRAL LA INTO THE EVENING. INSTABILITY POCKET INDICATED ON LAPS ANAYSIS EAST OF CLL. THIS MAY ALLOW REGENERATION OF CONVECTION INTO EAST TX LAKES...WHICH HAS NOT BEEN UNUSUAL WITH COLD FRONTS...ESPECIALLY LATELY. LOOKING AT EXTENDED...COOL AIR TO REMAIN IN PLACE UNDER DEEP NORTHERLY FLOW AS UPPER TROF BECOMES ESTABLISHED OVER EASTERN GREAT LAKES. COLDER SHOTS OF AIR LOOKING TO ARRIVE AROUND CHRISTMAS...THEN AGAIN TOWARDS BEGINNING OF FOLLOWING WEEKEND. NO CONVECTIVE PRECIPITATION AT ALL FORESEEN. OTHER PRECIPITATION NOT OBVIOUS ENOUGH TO PUT IN FORECAST YET. SHV 40/55/27/54 3000 MLU 43/58/31/54 6000 TXK 39/52/28/52 2000 TYR 38/53/28/55 1000 LFK 42/58/26/56 2000 VII .SHV...NONE.
In the hours before
Special weather statement, Dec 22, 10:50 AM CST, 5 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221750- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1050 AM CST SAT DEC 22 2001 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND THIS EVENING AS A COLD FRONT MOVES ACROSS THE FOUR STATE REGION. A LINE OF THUNDERSTORMS OVER NORTHEAST TEXAS WILL MOVE EAST ACROSS NORTHERN LOUISIANA THIS AFTERNOON...WITH ACTIVITY INCREASING ELSEWHERE. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. WITH INSTABILITY GREATER TO THE SOUTH...LARGE HAIL IS POSSIBLE ACROSS THE EAST TEXAS LAKES...AND COULD MOVE INTO WEST CENTRAL LOUISIANA. DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...ACTIVATION OF SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY MANAGEMENT OFFICIALS...IS NOT ANTICIPATED FOR THIS AFTERNOON OR EVENING. HOWEVER...WEATHER CONDITIONS SHOULD BE MONITORED... ESPECIALLY ACROSS SOUTHERN PORTIONS OF EAST TEXAS.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:45 PM CST | Tornado Warning | SHV | Winn | 45 min |
| Dec 22, 4:48 PM CST | Tornado Warning | SHV | Caldwell | 57 min |
Nearby
Tornado Warnings in Louisiana, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.